Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 75, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 13, 2001, 5:26 PM EST for Allen County, Indiana. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 13, 2001, 5:26 PM EST (22:26 UTC)
- Expired
- Jun 13, 2001, 6:20 PM EST
- In force
- 54 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 57 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:35 PM EST | Hail 0.75 | Woodburn, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 132228 SVRFWA INC003-132320- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 526 PM EST WED JUN 13 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN COUNTY IN INDIANA * UNTIL 620 PM EST * AT 526 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF NEW HAVEN...MOVING NORTHEAST AT 20 MPH. SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GOLFBALL SIZE HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM WINDS IN EXCESS OF 50 MPH ARE LIKELY WITH THIS SEVERE STORM SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4095 8532 4097 8485 4126 8483 4126 8534
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:57 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 13, 2:57 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 257 PM EST WED JUN 13 2001 LATEST SFC ANALYSIS SHOWS LOW OVER NEB WITH WARM FRONT EXTENDING NE INTO SRN MN AND WI THEN TO SE THRU IND AND SRN OH. COLD FRONT EXTENDS SW INTO SRN ROCKIES. WITH DAYTIME HTNG CU AND TCU DEVELOPING ACROSS RGN. TSRA CURRENTLY FIRING ALONG FRONT IN WCNTRL OH. MODELS INITALIZED WELL WITH SFC LOW OVER NEB AT 12Z. ETA/NGM/AVN ALL PROG A LOW TO FORM ON THE COLD FRONT BY 00Z THU. ETA AND NGM ARE SLOWER WITH MOVEMENT OF LOW. BOTH MOVE SFC LOW TO SERN SD BY 00Z WHILE FASTER AVN TAKES MOST ENERGY N AND MOVES LOW TO MN. ATMOS WILL REMAIN UNSTABLE THRU THURS. COLD FRONT SHUD MOVE THRU LATE FRI WITH TEMPS BACK TO NORMAL FOR WEEKEND. ATMOS IS QUITE UNSTABLE WITH CAPES 2000 TO 3000 J/KG AND LI/S NEG 4 TO NEG 6 THIS AFTN. STILL UNSTABLE CONDS AGAIN ON THURS WITH CAPES OF 1500 J/KG. LACK OF STRONG UPR LVL DYNAMICS SHUD KEEP TSTMS FROM FORMING. WITH SLY FLOW TEMPS WILL REMAIN WARM NEXT 48 HRS SO WILL GO ABV GUIDANCE THRU FRI. MISFWA AVAIL. .IWX...NONE. OHARA
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:34 PM EST | Severe Thunderstorm Warning | IWX | DeKalb | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.